Hail, Laclede
- When
- May 25, 10:54 AM CST
- Where
- Laclede County, 0.55 mi E of Lebanon
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.680, -92.660
Diurnally driven thunderstorms developed in an unstable summer like air mass across the Ozarks. Storms redeveloped throughout the afternoon on outflow boundaries from previous storms, with some of the storms producing large hail to the size of golf balls in Mount Vernon, Mo.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Diurnally driven thunderstorms developed in an unstable summer like air mass across the Ozarks. Storms redeveloped throughout the afternoon on outflow boundaries from previous storms, with some of the storms producing large hail to the size of golf balls in Mount Vernon, Mo.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 25, 10:31 AM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1131 AM CDT TUE MAY 25 2010 ...MESO-SCALE CONVECTIVE DISCUSSION... .UPDATE... THUNDERSTORMS HAD ALREADY DEVELOPED LATE THIS MORNING ACROSS PORTIONS OF THE MISSOURI OZARKS. CONVECTION HAD FORMED WITHIN AN AXIS OF DEEP MOISTURE CONVERGENCE ALONG A NORTH TO SOUTH SURFACE BOUNDARY FROM NORTHEAST TO SOUTHWEST MISSOURI. OROGRAPHIC LIFT ALONG THE OZARK PLATEAU IS ALSO LIKELY PLAYING A ROLE. MIXED LAYER CAPE WAS NEAR 1500 J/KG BUT THERE WAS VERY LITTLE IF ANY SHEAR. ENVIRONMENT WILL BE FAVORABLE FOR THE CONTINUED DEVELOPMENT OF PULSE TYPE THUNDERSTORMS THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THERE IS A LIMITED RISK FOR MARGINALLY SEVERE STORMS WITH LOCALIZED DAMAGING WINDS AND HAIL. LOCALIZED FLOODING CANNOT BE RULED OUT GIVEN THE SLOW MOVEMENT OF THE STORMS AND PRECIPITABLE WATER VALUES NEAR 1.5 INCHES. FORECAST GRIDS HAVE BEEN UPDATED TO REFLECT HIGHER PRECIPITATION CHANCES OVER PORTIONS OF THE MISSOURI OZARKS. FOSTER && .DISCUSSION... AFTER SOME SCATTERED CONVECTION...MOSTLY EAST OF KSGF LATE YESTERDAY...QUIET WEATHER WAS OBSERVED OVERNIGHT. MAIN CONCERN WILL BE DIURNALLY DRIVEN CONVECTION OVER THE 2-3 DAYS. AN UPPER RIDGE (500MB) REMAINS IN PLACE OVER THE REGION ATTM. YESTERDAY A WEAK DISTURBANCE MOVED SOUTHWEST FROM SOUTHERN IL/WESTERN KY INTO SE MO TO HELP COOL MID LEVELS AND INITIATE CONVECTION WHICH AFFECTED THE EASTERN CWFA. FOR TODAY...ANY SUBTLE FEATURES ARE HARD TO LOCATE...BUT IN GENERAL PROGS CONTINUE THE TREND OF GRADUALLY COOLING THE 800-600MB LAYER RESULTING IN DECENT MIXED LAYER CAPE BY LATE MORNING AND THIS AFTERNOON...ON THE ORDER OF 2000 J/KG (FROM GFS BUFR) DEPENDING ON HOW YOU ADJUST LOW LEVEL MOISTURE PROFILES. SATELLITE DERIVED SOUNDINGS OVER THE EASTERN CWFA ARE SHOWING THIS TREND. LEFT OVER CONVECTIVE BOUNDARIES ARE IN PLACE...SO SEE NO REASON TO MAKE MANY CHANGES TO OUR PULSE TYPE DIURNAL TSTM FORECAST SCENARIO FOR TODAY...OR FOR WED FOR THAT MATTER. IN THEORY...INSTABILITY/PWATS SHOULD ACTUALLY BE A LITTLE STRONGER/HIGHER WED. FOR THU/FRI...THE UPPER RIDGE RETROGRADES BACK OVER THE CNTRL PLAINS WITH SFC HIGH PRESSURE GRADUALLY NOSING ITS WAY SOUTH INTO THE UPPER MIDWEST. BY FRI...SOME LOWER LEVEL DRIER AIR ADVECTS SOUTH INTO MO REDUCING THE OVERALL CHANCES FOR CONVECTION...BUT SOME MOISTURE WILL LINGER OVER FAR SOUTHERN MO. WILL KEEP POPS IN FOR THU AND BUT RESTRICT REDUCED TSTM CHANCES TO FAR SOUTHERN MO FOR FRI. SAT...THE UPPER RIDGE SHIFTS BACK TO THE EAST AS STRONG UPPER SYSTEM MOVES FROM THE EAST PAC INTO THE WEST COAST AND EVENTUALLY THE NORTHERN AND CNTRL ROCKIES BY LATE SAT/SUNDAY. MID LEVEL/700MB TEMPERATURES ARE EXPECTED TO WARM ONCE AGAIN CAPPING OFF SIGNIFICANT CONVECTION. SUNDAY AND BEYOND....A LARGE SCALE PATTERN CHANGE BY EARLY NEXT WEEK MAY LEAD TO A MORE ACTIVE PATTERN FOR RAIN/TSTM WITH THE GFS AND ECMWF CONSISTENTLY SIGNALING A BREAK DOWN OF THE UPPER RIDGE THAT HAS PERSISTED OVER THE REGION. THE GFS IS A LITTLE FASTER IN MOVING A SHORTWAVE INTO THE PLAINS SUNDAY WHILE THE ECMWF HOLDS OFF ON THIS BY ABOUT 12-24 HOURS LATER. OVERALL PROBABLY PREFER THE ECMWF GIVEN THE STRENGTH OF THE RIDGE. THIS COULD BRING A CHANCE OF PRECIP BY SUNDAY NIGHT. DAY SHIFT WILL LOOK AT THIS PART OF THE FORECAST FOR THE NEXT FORECAST PACKAGE. DSA && .AVIATION... FOR THE 12Z TAFS...AN UPPER LEVEL RIDGE AND SURFACE HIGH PRESSURE REMAINS IN PLACE ACROSS THE REGION AND WILL CONTINUE TO CONTROL FLIGHT WEATHER CONDITIONS FOR THE AREA. WITH THE WARM AND HUMID CONDITIONS EXPECTED DURING THE AFTERNOON HOURS...SUMMER LIKE AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. OTHERWISE EXPECT VFR CONDITIONS TO PREVAIL. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 811 AM CDT TUE MAY 25 2010 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 811 AM CDT TUE MAY 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...LIMITED. WEATHER HAZARDS EXPECTED: THE THUNDERSTORM WIND GUST RISK IS LIMITED WITH GUSTS OF 60 MPH POSSIBLE. THE LIGHTNING RISK IS LIMITED. AREAS AFFECTED AND TIMING: SCATTERED THUNDERSTORMS ARE EXPECTED TO BEGIN TO DEVELOP OVER THE REGION AFTER 11 AM AS DAYTIME INSTABILITY INCREASES. A FEW STORMS WILL BE CAPABLE OF STRONG TO SEVERE WIND GUSTS AND SMALL HAIL. THUNDERSTORM ACTIVITY IS EXPECTED GRADUALLY DECREASE DURING THE EVENING HOURS AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY DURING THE AFTERNOON AND EARLY EVENING WEDNESDAY AND THURSDAY. A FEW OF THE STRONGER STORMS COULD BECOME SEVERE...WITH A LIMITED RISK FOR DAMAGING WINDS IN EXCESS OF 60 MPH. SMALL HAIL WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) KARDELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1152 AM CDT TUE MAY 25 2010 MOZ079-251715- POLK MO- 1152 AM CDT TUE MAY 25 2010 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL POLK COUNTY UNTIL 1215 PM CDT... AT 1151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF BOLIVAR. THIS STORM WAS NEARLY STATIONARY. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BOLIVAR...HALF WAY AND MORRISVILLE. KARDELL
The Springfield radar (KSGF), 82 km away, was scanning. The volume nearest the first event began at 16:51 UTC.
14 hail, 1 lightning, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Hail covered the ground.
Hail damaged several cars along with shingle damage to homes.
Hail damaged several cars and the shingles on several homes.
Lightning struck and burned a Jeep in a parking lot. The heat from the burning Jeep scorched two other cars next to the Jeep.
Several trees were blown down due to thunderstorm winds.
A low water crossing was closed at 7th and Main Streets due to flooding. The water depth was estimated at 3 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, May 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221949, 221950, 221960, 221951, 221952, 221957, 221953, 221954, 221958, 221959, 228400, 221955, 228401, 228402, 221961, 228399, 221956.